MAUDE Adverse Event Report: ABBOTT VASCULAR RX ACCULINK CAROTID STENT SYSTEM

ABBOTT VASCULAR RX ACCULINK CAROTID STENT SYSTEM
Catalog Number 1011344-40
Medical Device Problem Codes Difficult or Delayed Activation (2577); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/02/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported the procedure was performed to treat a lesion in the right carotid vessel with no calcification and moderate tortuosity.The 7.0x10mm acculink self expanding stent system (ses) was advanced to the target lesion and upon deployment, the slider became stuck and stent was not deployed.During withdrawal of the ses, the slider released and the stent deployed proximal to the target lesion in healthy tissue.The procedure was aborted at this time.There was no clinically significant delay in the procedure and no adverse patient sequela.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported physical resistance/sticking and the reported difficult or delayed activation were unable to be replicated in a testing environment due to the condition of the returned device.Electronic lot history record (elhr) and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no other incidents from this lot.As there was no damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that the distal shaft was bent in the moderately tortuous anatomy resulting in preventing the shaft lumens from moving freely; thus during deployment resulted in the reported physical resistance/sticking and the reported difficult or delayed activation.Manipulation of the device resulted in the noted wrinkled sheath likely contributing to the reported physical resistance/sticking.As reported, during withdrawal of the ses, the slider released and the stent deployed proximal to the target lesion in healthy tissue.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
RX ACCULINK CAROTID STENT SYSTEM
Common Device Name
CAROTID STENT
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19134476
Report Number2024168-2024-04817
Device Sequence Number4658182
Product Code NIM
UDI-Device Identifier08717648076398
UDI-Public(01)08717648076398(17)241130(10)2120861
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P040012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Catalogue Number1011344-40
Device Lot Number2120861
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/02/2024
Supplement Date Received by Manufacturer05/07/2024
Initial Report FDA Received Date04/18/2024
Supplement Report FDA Received Date05/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
.014 SPIDER
Outcome Attributed to Adverse Event Other;
Patient Age64 YR
Patient SexFemale
Patient Weight80 KG